MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RW
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, noted the filter is not intact and was fallen from the seam.No patient involvement as this occurred during prime.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 7, 2020.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g4 (date received by manufacturer) ; g7 (indication that this is a follow-up report) ; h2 (follow-up due to additional information) ; h4 (device manufacture date); h6 (identification of evaluation codes 11, 3331, 4114, 3221, 4315).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 3221 - no findings available.Conclusions code: 4315 - cause not established.The affected sample was not returned so a thorough investigation could not be conducted.Additionally, pictures were not provided so it's not clear what the exact problem is.A representative retention sample was reviewed to find the venous and cardiotomy filters to be fully intact and attached.All capiox units are 100% visually inspected at several points in the production process.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 3259, 4307).Type of investigation: 10 - testing of actual/suspected device.Investigation findings: 3259 - improper physical structure.Investigation conclusions: 4307 - cause traced to component failure.The affected sample was inspected upon receipt to confirm a damaged venous cage.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (adverse event problem 816, 2645, 4582, 11).A third follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX RX25 OXYGENATOR WEST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9935888
Report Number1124841-2020-00087
Device Sequence Number14132558
Product Code DTZ
UDI-Device Identifier00699753450110
UDI-Public(01)00699753450110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number3CX*RX25RW
Device Catalogue NumberN/A
Device Lot NumberXH08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer05/14/2020
01/25/2021
03/15/2021
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/20/2020
02/12/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1